MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX; GCJ
Model Number CTB71
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow up report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Robotic lap chole - reported that a trocar failure injured iliac artery upon insertion.Surgeon was not wanting to release much information.Rep talked to or staff and mentioned they heard an audible click after inserting through peritoneum.They were not able to get much information, but rep used device after procedure and said blade activation mechanism seemed to be working.Additional information received from sales representative on september 8, 2016: "i first switched the toggle over to where the window was showing red on the proximal side of the trocar (same side as the seal housing).On the second image - just as i began to apply pressure to the packaging, the device made an audible 'click' indicating that the blade was activated.Also, on the second image the shield is being retracted and exposing the blades as i apply pressure.As soon as the distal tip of the trocar (blade side) passed through the packaging there was a second audible 'click' and the shield slide back covering over the blade back into its original position." "met with risk management and they spoke with someone in the or that was a tech in the room - tech said they heard an audible click after blade went through" type of intervention - they converted to open surgery.Patient status - patient was in icu and is now recovering.
 
Additional Manufacturer Narrative
The event product was not returned for evaluation.In the absence of the subject device, it is difficult to determine the root cause of the event.The complainant mentioned that the hospital staff heard an audible click during the procedure after inserting the trocar through the peritoneum, which indicates that the shield deployed back over the blade.A review of the manufacturing records indicated this lot passed all manufacturing and quality inspections.The root cause could not be confirmed as the event unit was not returned for evaluation.All trocars are thoroughly inspected and tested for leakage during the manufacturing process.The instructions for use mention that "potential complications associated with the use of kii shielded bladed access system are the same as those associated with the use of surgical trocars and laparoscopic surgery in general and include, but are not limited to: superficial lesions, injury to internal vessels and organs, bleeding, hematoma, injury to the abdominal wall, infection, and peritonitis." applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then the supplemental report will be submitted to the fda.

Brand Name
CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5939844
Report Number2027111-2016-00626
Device Sequence Number421681
Product Code GCJ
UDI-Device Identifier00607915125066
UDI-Public(01)00607915125066(17)190414(30)01(10)1268783
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/14/2019
Device Model NumberCTB71
Device Catalogue Number101415501
Device Lot Number1268783
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/09/2016
Supplement Report FDA Received Date12/06/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;